MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the product was returned to the manufacturing site for evaluation.The product was received within its replacement lens casing.A visual inspection of the returned lens shows it was cut in two pieces, most probably to aid in the explant.One piece was received stuck to the adhesive side of a sticker included with the return.The lens piece was removed from the sticker.Traces of paper fibers and ovd (ophthalmic viscosurgical device) were seen on the lens surfaces.The lens was cleaned with purified water and dried with compressed air to ease inspection.Further examination under a microscope shows minor cosmetic damage on the lens surface.How and when the damage was introduced is unknown; however, the lens condition is consistent with one that has been cut and removed from the eye.The reported complaint event could not be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zct150, 15.5 diopter lens was explanted from the patient¿s right eye due to an issue with the lens.The lens was replaced with the same model but a smaller 12.0 diopter lens.Through follow-up, the customer explained that the wrong lens power was used.They could not confirm if there was something wrong with the iol.There were no complications of any kind such as incision enlargement, vitrectomy, capsule tear or sutures reported.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9269801
Report Number2020664-2019-00008
Device Sequence Number13934957
Product Code HQL
UDI-Device Identifier05050474552050
UDI-Public(01)05050474552050(17)211004
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date11/02/2019
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Date Report Sent to FDA01/01/2005